MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-2300
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the device broke when the threads were going through during surgery.The surgeon changed the device to a ref (b)(4) to end the surgery.The piece remain secured inside the patient.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation.There was a relationship found between the device and the reported incident.The visual inspection of the device shows a device that has been used.The implant at distal end is attached and not damaged.The ¿loop¿ to pull the thread through was returned broken.There were no visible manufacturing abnormalities with the returned device.The multifix s-peek 5.5mm is a single used device and could not be functional tested.The deployment knob and the end cap could be rotate easily.No damages or manufacturing abnormalities could be identified on the dial.The complaint was verified, but a root cause could not be determined with certainty.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) bend or twist the inserter handle during or after insertion, (2) excessive forces during insertion (3) improper alignment of the inserter handle with the bone hole.The instructions for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MULTIFIX S PEEK 5.5MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7167255
Report Number3006524618-2018-00010
Device Sequence Number10996156
Product Code MBI
UDI-Device Identifier00817470000580
UDI-Public(01)00817470000580(17)200630(10)2005171
Combination Product (Y/N)N
PMA/510(K) Number
K140604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberOM-2300
Device Catalogue NumberOM-2300
Device Lot Number2005171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1